Alert archive / California / Wind Advisories in 2007

Wind Advisory 25, NWS San Diego, CA

October 16, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 16, 2007, 9:21 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 9:21 AM PDT (16:21 UTC)
Expired
Oct 17, 2007, 9:00 PM PDT
In force
36 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 161621
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 AM PDT TUE OCT 16 2007

...WIND ADVISORY FOR THE DESERTS OF SOUTHWESTERN CALIFORNIA
THROUGH THIS EVENING...

.STRONG GUSTY WINDS WILL OCCUR OVER THE DESERTS TODAY AND THIS
EVENING. STRONGEST WINDS WILL BE THROUGH THE BANNING PASS AND OVER
THE NORTHERN PART OF THE COACHELLA VALLEY. THIS WILL IMPACT
TRAFFIC ALONG INTERSTATE 10 NEAR PALM SPRINGS. IT WILL ALSO BE
WINDY ALONG INTERSTATE 15 NEAR HESPERIA AND THE CAJON PASS. WINDY
CONDITIONS WILL CONTINUE THIS EVENING BUT WILL WEAKEN A LITTLE BIT
OVERNIGHT.

CAZ060>062-170000-
/O.NEW.KSGX.WI.Y.0025.071016T1621Z-071017T0500Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
921 AM PDT TUE OCT 16 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

STRONG GUSTY WINDS WILL OCCUR TODAY AND THIS EVENING...ESPECIALLY
NEAR PASSES AND CANYONS...SUCH AS THE BANNING PASS. WINDS WILL BE
WESTERLY AT 20 TO 35 MPH WITH LOCAL GUSTS OVER 45 MPH. VISIBILITIES
WILL BE REDUCED LOCALLY TO BELOW ONE MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
6 follow-up statements
000 
WWUS76 KSGX 162053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PDT TUE OCT 16 2007

...WIND ADVISORY FOR THE DESERTS OF SOUTHWESTERN CALIFORNIA
THROUGH WEDNESDAY...

.STRONG GUSTY WINDS WILL OCCUR OVER THE DESERTS TODAY AND THIS
EVENING. STRONGEST WINDS WILL BE THROUGH THE BANNING PASS AND
OVER THE NORTHERN PART OF THE COACHELLA VALLEY. THIS WILL IMPACT
TRAFFIC ALONG INTERSTATE 10 NEAR PALM SPRINGS. IT WILL ALSO BE
WINDY ALONG INTERSTATE 15 NEAR HESPERIA AND THE CAJON PASS. WINDY
CONDITIONS WILL CONTINUE THROUGH WEDNESDAY MORNING...THEN VERY
SLOWLY DECREASE WEDNESDAY AFTERNOON.

CAZ060>062-170500-
/O.EXT.KSGX.WI.Y.0025.000000T0000Z-071017T2100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
153 PM PDT TUE OCT 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

STRONG GUSTY WIND WILL OCCUR THROUGH WEDNESDAY...ESPECIALLY NEAR
PASSES AND CANYONS...SUCH AS THE BANNING PASS. WINDS WILL BE
WESTERLY AT 20 TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH.
VISIBILITIES WILL BE REDUCED LOCALLY TO BELOW ONE MILE IN BLOWING
DUST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 170423
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 PM PDT TUE OCT 16 2007

...DENSE FOG ADVISORY FOR THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA
THROUGH WEDNESDAY MORNING...

...WIND ADVISORY FOR THE DESERTS OF SOUTHWESTERN CALIFORNIA THROUGH
WEDNESDAY...

CAZ055-056-058-171100-
/O.NEW.KSGX.FG.Y.0009.071017T0600Z-071017T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
923 PM PDT TUE OCT 16 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. 

DENSE FOG WILL BE PRESENT IN THE MOUNTAINS ALONG THE SLOPES
FACING THE COAST GENERALLY BETWEEN 3000 FEET AND 6000 FEET IN
ELEVATION THROUGH WEDNESDAY MORNING. TRAVEL ON ANY HIGHWAY ON THE 
COASTAL SLOPES WILL BE HAZARDOUS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ060>062-171100-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-071017T2100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
923 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

STRONG WIND WILL OCCUR THROUGH WEDNESDAY...ESPECIALLY NEAR PASSES
AND CANYONS...SUCH AS THE BANNING PASS. WINDS WILL BE WESTERLY AT
20 TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH. LOCAL VISIBILITIES MAY
BE REDUCED TO BELOW ONE MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 170429
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PDT TUE OCT 16 2007

...DENSE FOG ADVISORY FOR THE MOUNTAINS OF SOUTHWESTERN
CALIFORNIA THROUGH WEDNESDAY MORNING...

...WIND ADVISORY FOR THE DESERTS OF SOUTHWESTERN CALIFORNIA
THROUGH WEDNESDAY...

CAZ057-171100-
/O.EXA.KSGX.FG.Y.0009.071017T0600Z-071017T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
929 PM PDT TUE OCT 16 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. 

DENSE FOG WILL BE PRESENT IN THE MOUNTAINS ALONG THE SLOPES
FACING THE COAST GENERALLY BETWEEN 3000 FEET AND 6000 FEET IN
ELEVATION THROUGH WEDNESDAY MORNING. TRAVEL ON ANY HIGHWAY ON THE
COASTAL SLOPES WILL BE HAZARDOUS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ055-056-058-171100-
/O.CON.KSGX.FG.Y.0009.071017T0600Z-071017T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
929 PM PDT TUE OCT 16 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY.

DENSE FOG WILL BE PRESENT IN THE MOUNTAINS ALONG THE SLOPES
FACING THE COAST GENERALLY BETWEEN 3000 FEET AND 6000 FEET IN
ELEVATION THROUGH WEDNESDAY MORNING. TRAVEL ON ANY HIGHWAY ON THE
COASTAL SLOPES WILL BE HAZARDOUS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ060>062-171100-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-071017T2100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
929 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

STRONG WIND WILL OCCUR THROUGH WEDNESDAY...ESPECIALLY NEAR PASSES
AND CANYONS...SUCH AS THE BANNING PASS. WINDS WILL BE WESTERLY AT
20 TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH. LOCAL VISIBILITIES MAY
BE REDUCED TO BELOW ONE MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 171025
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 AM PDT WED OCT 17 2007

CAZ055>058-171800-
/O.CON.KSGX.FG.Y.0009.000000T0000Z-071017T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
325 AM PDT WED OCT 17 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. 

DENSE FOG WILL BE PRESENT IN THE MOUNTAINS ALONG THE SLOPES
FACING THE COAST GENERALLY BETWEEN 3000 FEET AND 6000 FEET IN
ELEVATION THIS MORNING. TRAVEL ON ANY HIGHWAY ON THE COASTAL
SLOPES WILL BE HAZARDOUS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ060>062-171830-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-071017T2100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
325 AM PDT WED OCT 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

STRONG WIND WILL OCCUR TODAY...ESPECIALLY NEAR DESERT PASSES AND
CANYONS...SUCH AS THE BANNING PASS. WINDS WILL BE WESTERLY AT 20
TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH. LOCAL VISIBILITIES MAY BE
REDUCED TO BELOW ONE MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 172030
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT WED OCT 17 2007

CAZ060>062-180400-
/O.EXT.KSGX.WI.Y.0025.000000T0000Z-071018T0400Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
130 PM PDT WED OCT 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

STRONG WIND WILL CONTINUE INTO THE EVENING...ESPECIALLY NEAR
DESERT PASSES AND CANYONS...SUCH AS THE BANNING PASS. WINDS WILL
BE WESTERLY AT 20 TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH. LOCAL
VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HORTON
000 
WWUS76 KSGX 180337
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
837 PM PDT WED OCT 17 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM THIS EVENING...

CAZ060>062-180445-
/O.EXP.KSGX.WI.Y.0025.000000T0000Z-071018T0400Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
837 PM PDT WED OCT 17 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

STRONG WINDS IN THE DESERTS WILL DECREASE TONIGHT AND THE WIND
ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:30 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Oct 16, 3:30 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT TUE OCT 16 2007

.SYNOPSIS...
A DEEP MARINE LAYER WILL CAUSE LOW CLOUDS...FOG AND LOCAL DRIZZLE
WEST OF THE MOUNTAINS THIS MORNING WITH PARTIAL AFTERNOON CLEARING.
LOCAL STRONG GUSTY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS
AT TIMES THROUGH WEDNESDAY. HIGH PRESSURE WILL BRING FAIR AND WARMER
WEATHER THURSDAY AND FRIDAY EXCEPT FOR AREAS OF COASTAL LOW CLOUDS
AND FOG DURING THE NIGHTS AND MORNINGS. A DEEP MARINE LAYER AND
STRONG WINDS ARE EXPECTED AGAIN SATURDAY BEFORE HIGH PRESSURE BRINGS
CLEAR AND WARMER WEATHER EARLY NEXT WEEK WITH STRONG OFFSHORE
WINDS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

MOSTLY COOL AND MOIST WITH A DEEP MARINE LAYER TODAY INTO THURSDAY.
THEN A TRANSITION TO HOT AND DRY WITH SANTA ANA WINDS SUNDAY AND
EARLY NEXT WEEK. DETAILS FOLLOW...

TODAY...RIDGE BUILDS IN FROM THE WEST WITH 573 NW FLOW ALOFT. THE
RIDGE DRAGS THE 1020 MB HADLEY HIGH PRESSURE CLOSE TO THE
COAST...RESULTING IN STRONG 10 MB ONSHORE FLOW...WITH GUSTY W WINDS
OVER THE COASTAL WATERS. STRONG 125 KT WESTERLY JET MAX TO THE NORTH
OF US WILL ALSO CAUSE GUSTY W-NW WINDS IN MTS/DES. THE ONSHORE FLOW
HAS CREATED A DEEP 5500 FT DEEP MOIST MARINE LAYER...WHICH WILL KEEP
LOW CLOUDS OVER THE COASTAL AND VALLEYS AREAS MUCH OF THE DAY...AND
MAKE INLAND AREAS COOLER. DEEP MARINE LAYER TONIGHT.

WEDNESDAY...AFTER MORNING LOW CLOUDS...SLIGHTLY WARMER AS THE RIDGE
BUILDS IN FROM THE WEST WITH 580 NW FLOW AND WEAKER 6 MB ONSHORE
FLOW. WARM AIR ALOFT SHOULD LOWER THE MARINE LAYER FOR DENSE FOG ON
THE COASTAL MESAS WED NIGHT. STILL BREEZY MTS/DES WITH 40 KT NW
WINDS AT 700 MB.

THURSDAY...EARLIER CLEARING OF STRATUS WILL ALLOW WARMER TEMPS UNDER
586 NW FLOW AND WEAK OFFSHORE FLOW.

FRIDAY...CONTINUED WARM UNDER 586 ZONAL FLOW AND WEAK ONSHORE FLOW.
BUT ONSHORE FLOW INCREASES FRI NIGHT AS ANOTHER TROUGH PASSES
THROUGH CENTRAL CALIF...THUS A DEEP MARINE LAYER FOR FRI NIGHT WITH
POSSIBLE DRIZZLE.

SATURDAY...MODELS HAVE CHANGED A BIT...NOW INDICATE NOT QUITE AS
STABLE A ZONAL PATTERN...AND MORE PROGRESSIVE. NOW A DEEPER TROUGH
MOVES ACROSS CALIF WITH 576 W-NW CYCLONIC FLOW. THUS DEEP MARINE
LAYER AND DRIZZLE WEST OF THE MTS DURING THE DAY...AND COOLER. VERY
STRONG 12 MB ONSHORE FLOW TO A 1000 MB LOW NEAR YUMA MAY BRING NW
WIND ADVISORY CONDITIONS TO MTS/DES.

SUNDAY...WITH THE MODELS NOW PROGRESSIVE...THE OFFSHORE FLOW ARRIVES
SOONER AND STRONGER. 1030 MB HIGH OVER NEVADA WITH WITH STRONG 15 MB
OFFSHORE FLOW UNDER 585 N FLOW ALOFT. GOOD UPPER AIR SUPPORT WITH 40
KT 7000 MB WINDS FOR POSSIBLE HIGH WIND SANTA ANA EVENT AND ELEVATED
FIRE DANGER. COULD BE QUIT WARM WITH VALLEYS IN 80S.

MONDAY...MODELS NOW INCREASE THE STRENGTH OF THE SANTA ANA WITH
NEARLY 20 MB OFFSHORE FLOW WITH GUSTY N-NE CANYON WINDS CONTINUING.
COULD BE QUITE HOT WITH VALLEYS IN 90S.

TUESDAY AND WEDNESDAY...CONTINUED HOT AND DRY WITH LOCAL GUSTY
CANYON WINDS. OFFSHORE FLOW WEAKENS UNDER 588 UPPER HIGH.

.AVIATION...
161000Z...MARINE LAYER QUITE DEEP NEAR 5500 FEET WITH WIDESPREAD
STRATUS EXTENDING FROM THE COASTAL WATERS ALL THE WAY INLAND TO THE
S/W SLOPES OF THE MOUNTAINS THRU 18Z. CLOUD BASES THIS MORNING WILL
BE NEAR 2500 TO 3500 FT MSL EXCEPT FOR LOWER POCKETS NEAR THE MTNS.
EXPECT MOUNTAIN OBSCURATIONS AND SOME DENSE FOG MAINLY ABOVE 3KFT.
MVFR 3-5SM VISIBILITIES ACROSS THE INLAND EMPIRE AND INLAND VALLEYS
WITH LOCAL 2SM OR LESS MAINLY IN THE FOOTHILLS AND IN SPOTS WHERE
PATCHY DRIZZLE OR LIGHT RAIN OCCURS THIS MORN. COASTAL SECTIONS
GENERALLY VFR WITH AREAS OF MVFR CIG AND ISOLATED MVFR VIS EARLY.

BROKEN/OVERCAST CLOUDS SHOULD LINGER ALL DAY INLAND/NEAR THE MTNS
WITH BASES MAINLY 3000 FT MSL OR HIGHER IN THE AFTN...WHILE PARTIAL
CLEARING OCCURS NEAR THE COAST.

WEST-NORTHWEST WINDS WILL INCREASE THIS AFTN AND TONIGHT OVER THE
MOUNTAINS AND ADJACENT DESERTS WITH GUSTS TO 35 KT OR HIGHER OVER
RIDGETOPS AFTER 21Z. AREAS OF TURBULENCE...ROTORS AND MOUNTAIN WAVES
MAY DEVELOP WITH POTENTIAL FOR LOW LEVEL WIND SHEAR. ROTOR ACTIVITY
POSSIBLE NEAR KPSP. ALSO LOCAL BLOWING DUST MAY REDUCE VSBY IN SOME
DESERT SITES LATER TODAY.

&&

.MARINE...
STRONG WINDS AROUND 25 KTS WITH HIGHER GUSTS WILL DEVELOP NEAR THE
OUTER COASTAL WATERS THIS AFTN AND TONIGHT...ALONG WITH A STEEP
SHORT PERIOD W-NW SWELL. A SMALL CRAFT ADVISORY WILL BE IN EFFECT
FOR OUTER WATERS. ROUGH SEAS UP TO 6 TO 8 FEET OUT BEYOND 25 NM FROM
THE COAST...ESPECIALLY SOUTH OF LA JOLLA...AND GENERALLY 4 TO 6 FEET
ELSEWHERE THROUGH WED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY FOR MOUNTAINS AND VALLEYS...SEE LAXNPWSGX.
SMALL CRAFT ADVISORY FOR OUTER WATERS...SEE LAXCWFSGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...LAVIS
Hazardous weather outlook, Oct 16, 5:00 AM PDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT TUE OCT 16 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-171200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT TUE OCT 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

A MOIST DEEP MARINE LAYER HAS PROMPTED THE ISSUANCE OF A DENSE FOG
ADVISORY...IN EFFECT UNTIL 9 AM PDT THIS MORNING...FOR INLAND VALLEYS...
FOOTHILLS...AND COASTAL SLOPES OF THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

POSSIBLE STRONG OFFSHORE FLOW EVENT COULD CAUSE INCREASED FIRE
WEATHER HAZARD DUE TO LOW HUMIDITY AND STRONG NORTHEAST WINDS...
SUNDAY THROUGH MONDAY...FOR THE MOUNTAINS AND VALLEYS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 1:17 AM PDTDense Fog AdvisorySGXOrange, Riverside, San Bernardino, San Diego8 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.